Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Why am I getting severe itching on palm and feet?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 212 Questions
Hi Doctor,

I got itching on september 1st week. It comes only in the night and in palm and feet alone . Doctor told it was dust alergy. Later it became severe and i met 3 other doctors and they too told it might be food / environment change.
From last week i am getting these rashes . It stays for 10-15 mins and then goes away.
The tablets given are
zyrtec 10mg
atarax 25 mg

I ate just dal and rice. I got the rash after sometime i ate and later it goes off. [on 14-11-2012 Night]
15-11-2012 [afternoon]- I had plain curd rice And i got the rash which i attached pics
15-11-2012 night ] - i had dosa and coconut chutney and its same.

And also i noted, i get itching in the night . I changed my place of stay and even then it comes.
As i am not able to understand what is the cause behind it, can you please held me.

Thank you!
Posted Thu, 6 Dec 2012 in Skin Hair and Nails
Answered by Dr. Stephen Christensen 3 hours later
Hello. Welcome to Healthcare Magic. I'm Doctor Christensen.

I'm sorry you're having problems with this rash. While it isn't possible to diagnose your condition without an examination, the pictures you attached were helpful. There are a couple of possible causes for your symptoms:

It appears that your rash has occurred after eating rice or foods containing rice proteins. Therefore, this problem could be due to a rice-protein allergy, which would mean you'd have to avoid eating rice in the future. Rice allergy is fairly common, and it can develop in adults who have eaten rice before.

One way to determine if you're allergic to rice is to eliminate it from your diet for two weeks (this might be difficult for someone whose diet consists mainly of rice). If your rash improves, this would suggest that you're allergic to rice.

Another possible cause of your rash is a condition called physical urticaria. This disorder is characterized by urticaria (hives) that develop in response to physical stimuli, such as pressure, cold, heat or friction. The fact that your rash appears when you're warm in bed is suggestive of physical urticaria.

No one knows what causes physical urticaria, and most cases resolve spontaneously within a few weeks to several months. Occasionally, though, this problem can persist for years.

Taking antihistamines every day will help (Atarax and Zyrtec are antihistamines). Patients who don't get sufficient relief from antihistamines may benefit from adding an H2 blocker, such as cimetidine, ranitidine, nizatadine or famotidine.

I hope that all helps. I'll be available to answer additional questions, but I'd suggest a consultation with a dermatologist if your problem persists.
Above answer was peer-reviewed by
Follow-up: Why am I getting severe itching on palm and feet? 7 hours later
Hi Doctor,

I appreciate your quick response.Will follow what you have mentioned above.Thank you!

Will get back to you for further queries if required.
Answered by Dr. Stephen Christensen 10 hours later
You're welcome. I hope you feel better soon.

Best Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor